3 doctors weighed in:

Terrible heartburn and acid reflux while taking a 3-wk course of daily diflucan. Typical side effect? Ok to take Zantac (ranitidine) or a PPI?

3 doctors weighed in
Dr. Martin Raff
Internal Medicine - Infectious Disease
1 doctor agrees

In brief: Fluconazole

Gastric upset with abdominal pain are well known side-effects of this drug, but what you are describing is quite severe and you should consult with your doctor. It is OK to take ranitidine (Zantac) or a PPI, but you should really be seen and evaluated if this is not relieved or continues after discontinuing the medication.

In brief: Fluconazole

Gastric upset with abdominal pain are well known side-effects of this drug, but what you are describing is quite severe and you should consult with your doctor. It is OK to take ranitidine (Zantac) or a PPI, but you should really be seen and evaluated if this is not relieved or continues after discontinuing the medication.
Dr. Martin Raff
Dr. Martin Raff
Thank
Dr. Charles Turck
Pharmacology

In brief: No

"The stomach-related side effects that you usually see are 7% of patients experienced some nausea and 2% vomiting while on diflucan.
Heartburn or acid reflux are not commonly known ones. There are no drug-related interactions between Zantac (ranitidine) and Diflucan, but Diflucan can increase PPI drug levels. Use of the two together is better under the supervision of a prescribing doctor."

In brief: No

"The stomach-related side effects that you usually see are 7% of patients experienced some nausea and 2% vomiting while on diflucan.
Heartburn or acid reflux are not commonly known ones. There are no drug-related interactions between Zantac (ranitidine) and Diflucan, but Diflucan can increase PPI drug levels. Use of the two together is better under the supervision of a prescribing doctor."
Dr. Charles Turck
Dr. Charles Turck
Thank
Get help from a real doctor now
Dr. Vicken Poochikian
Board Certified,
39 years in practice
2M people helped
Continue
111,000 doctors available
Read more answers from doctors